1

votes

Venous Thromboembolism (Factor V Leiden)

Answered on August 19, 2014
Created April 02, 2012 at 6:07 PM

23andme updated some of their risks over the weekend and my risk for Venous Thromboembolism went from 39% to 51%. This piqued my interest and so I started looking into what Venous Thromboembolism is and low and behold I think I found the cause for my NSTEMI from a few years ago. I am hetro F5 (CT).

I assume when I tell my cardio about this at my next appointment, he's going to want me on an anti thrombotic. What are the side effects? Are there other lifestyle changes I could make to possibly convince him not to put me on it? Are there tests to see if the current changes I've made (turmeric, red wine, 90% coco) are thinning my blood enough? Should I take daily aspirin? Do statins help? Any other recommendations?

7b91be6e22d4e2960f40935e306bdee5

(245)

on April 02, 2012
at 08:47 PM

I had a NSTEMI in Aug of 2009. Had a heart cath and Cardio found no blockage. He then determined it must have been a caused by a clot. The week leading up to the NSTEMI, I was nearly couch ridden with viral like symptoms.

  • 7b91be6e22d4e2960f40935e306bdee5

    asked by

    (245)
  • Views
    2.1K
  • Last Activity
    1286D AGO
Frontpage book

Get FREE instant access to our Paleo For Beginners Guide & 15 FREE Recipes!

2 Answers

3
Eed7dabde3d61910685845e04605267f

on April 03, 2012
at 12:43 AM

I have paget-shroetter's and dealing with postthombotic symptoms etc after getting a dvt this time last year.

From what I udnerstand 'Factor V' makes you highly prone to developing clots and the docs will probably recomened lifelong warfarin (or another anticogaulsant if they are more familir with it). I think it's something to do with the cemical composition of your blood being conducive to closts being formed...

Side effects?

You will need regular bloodchecks, eat a diet that is quite consistent with regard to foods high in vit. K, alcohol... Taking Vit.D with warfarin apparently increases risk of arterial calficiation, so I don't do that anymore... Apparently vit a in large doses also incresees warfarin's action.

I'm not aware of any tests to check for blood coposition if megadosing fish oil, herbs etc that are known to inhibit clotting.

Hope things work out for you. Good luck.

0
Ba5b05f5c84750734b218e9f482103dc

on April 02, 2012
at 08:33 PM

From what I've seen as a nurse, the Dr can test for DVT (deep vein thrombosis) with a Doppler ultrasound device and if you have one they will put you on Coumadin which is a blood thinner. You'll need to have blood drawn every week to make sure your clotting time isn't too low or too high. Too high and you could bleed without clotting which is a bummer or if level is too low then it's not busting the clot. You would only be on Coumadin for a few weeks until clot is gone. Sometime they may give an injection blood thinner. Some ppl spend their lives on blood thinners for heart arrhythmias. Most replacement hips and knees will get thinners because they are bedridden for some time which increases chance of clots. Why would you think you had a clot anyway? Rare to get unless you are immobile for hours to days.

7b91be6e22d4e2960f40935e306bdee5

(245)

on April 02, 2012
at 08:47 PM

I had a NSTEMI in Aug of 2009. Had a heart cath and Cardio found no blockage. He then determined it must have been a caused by a clot. The week leading up to the NSTEMI, I was nearly couch ridden with viral like symptoms.

Answer Question


Get FREE instant access to our
Paleo For Beginners Guide & 15 FREE Recipes!